Dangerous New Drug Turns Skin To Scales


UPDATED: Thursday November 17, 2011 7:38 PM

Like something out of a scary movie, a new street drug is being referred to as "the drug that eats junkies."

The designer drug is called Krokodil, because it causes a person's skin to become scaly like a reptile's until it dies and falls off the bone, 10TV's Chuck Strickler reported.

Though there are no reported cases of the drug in central Ohio, one local police department wants children and parents to be aware of this dangerous and deadly drug.

Worthington police officer Shawn Dysert said he is never surprised at the stories that he hears on the job.

Dysert deals with a lot of children, he's got his nose to the street about what is coming and going, and now he is on the lookout for the new, deadly designer drug called desomorphine or Krokodil.

"We've gotten a lot of intelligence reports from law enforcement to be careful, it's coming, and that's what got me digging into it a little bit," Dysert said.

The drug causes necrosis, instant infections and is ravaging the young people of Russia, Strickler reported.

Krokodil is highly addictive and inexpensive to make. It is reaching epidemic proportions in Russia.

The main ingredient in the drug is codeine mixed with gasoline and other dangerous chemicals.

Doctors said that gangrene and amputations are common and many addicts die within two to three years of using it.

Dysert said at this point, the name of the game is prevention.

"It's going to affect all of us if we don't stand up and do something about it," Dysert said. "We've got to draw the line in the sand and say 'We're not going to let our kids get this.'"

Watch 10TV News and refresh 10TV.com for more information.
 

©2014 by 10TV.com. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.